MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.(b)(4).
 
Event or Problem Description
A nurse reported that an intraocular lens (iol) was explanted approximately 4 months after implantation due to patient having headaches, trouble focusing and contrast photophobia.Additional information was requested.
 
Additional Manufacturer Narrative
Information was provided that a qualified cartridge and viscoelastic were used.The handpiece information was not provided.Without the handpiece information, it is not possible to determine if a qualified product combination was used.Based on information provided on the completed questionnaire, the root cause of the reported complaint was determined to be unrelated to the lens.The event was indicated to be bilateral.The cause of this outcome was explained by the doctor to be the "patient¿s pupils did not work well with iol." the (1.50 cyl) 15.0 diopter lens was removed and replaced.The replacement lens model and diopter information was not provided.The doctor explained that the patient's issues have resolved after the iol exchange and the prognosis is excellent.This information also supports that the replacement lens was a better selection for this patient's anatomy and vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating the patient experienced glare, unable to drive at night and unable to read at near.The patient¿s pupils did not work well with iol.The patient's symptoms were resolved post lens exchange.
 
Additional Manufacturer Narrative
Based on information received following submission of the follow up report, this event does not meet criteria for reporting as a serious injury.Based on information provided on the completed questionnaire, the root cause of the reported complaint was determined to be unrelated to the lens.The event was indicated to be bilateral.The cause of this outcome was explained by the doctor to be the "patient¿s pupils did not work well with iol".The multifocal toric lens model (1.50 cyl) 15.0 diopter was removed and replaced with an monofocal toric lens model (1.50 cyl) 15.0 diopter.The doctor explained that the patient's issues have resolved after the iol exchange and the prognosis is excellent.This information also supports that the replacement lens was a better selection for this patient's anatomy and vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received that the patient was replaced with monofocal lens with same diopter.There is no reported defect or fault with the iol.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13416712
Report Number1119421-2022-00147
Device Sequence Number11934636
Product Code MFK
UDI-Device Identifier00380652418607
UDI-Public00380652418607
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.150
Device Lot Number15153095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/21/2022
02/28/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/11/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D.; MONARCH III CARTRIDGE D.; PROVISC OVD.; PROVISC OVD.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale